MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 6260-9-132
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.Additional information has been requested and if received will be provided in a supplemental report.Not returned.
 
Event or Problem Description
Head was opened into sterile field, surgeon recognized that it was discolored ( dark brown in the top section only instead of a silver color), it was not implanted the v40 lfit head.Theatre staff reported this faulty item to myself, stryker cnc, i took photos, it was decontaminated by washing in a turbo washer and then sterilizing to 135 degrees.
 
Additional Manufacturer Narrative
An event regarding appearance involving a metal head was reported.The event was confirmed following visual inspection of the photographs supplied.Conclusion: a capa investigation was conducted and concluded the following: the packaging foam is the source of the triazole-like species.The results of the cleaning trials indicates that the cleaning steps, and the position of the passivation step relevant to the ion bombardment process, play a key role in preventing discoloration developing on the lfit femoral heads.The reason for this may be that the ion bombardment process improves the wettability property of the parts and the passivation step, depending on whether it is completed pre or post ion bombardment, may affect the development of discoloration on the lfit femoral head.
 
Event or Problem Description

Brand Name
32MM STD LFIT V40 HEAD
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7635587
Report Number0002249697-2018-01954
Device Sequence Number13485469
Product Code JDI
UDI-Device Identifier07613327013047
UDI-Public07613327013047
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2022
Device Catalogue Number6260-9-132
Device Lot Number56607904
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;